Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PML diagnosis, are Meds right
Feb 7, 2004

Hello Dr Pierone, I am currently caring for my brother who has been diagnosed with PML. Since he has virtually no income he is relying on treatment from a Dr that works with patients at a local Aids Clinic, free of charge. I want to make sure my brother is getting the most current regimne of meds. The Dr claims that he consulted with Dr's at Stanford and in Detroit to get the best possible regiment for him. He is currently taking Videx EC 250mg, Emtriva 200mg, Viread 300mg & Sustiva 600mg. 1 a day each. He has been on this regimne for 3 weeks now and seems to be spiralling downhill very quickly. I want to make sure we are doing everything poosible to save his life. Is this regiment of meds a popular regimne for aids patients with PML? Are there newer more effective drugs he could use? Please help me to know if everything that should be being done is being done. Thank You, Kathy

Response from Dr. Pierone

Some patients with PML stabilize and improve with antiretroviral therapy alone. The regimen that your brother is on is aggressive and very good. One other approach that may help is to see if the doctor would consider treating him with Vistide. This is an intravenous medication for CMV disease that has some data showing potential for PML. I have treated several patients in desperate straits with PML with this agent in addition to antiretroviral medication and they made remarkable recoveries. There is not definitive proof that it works, but I would look into it. Good luck!



Previous
AZT-related nausea
Next
what is interferon alfa-n3

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement